Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jul 10, 2021, 3:08 AM CDT for Wabaunsee County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 3:08 AM CDT (08:08 UTC)
- Expired
- Jul 10, 2021, 3:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Topeka, KS
County Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 11 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2790 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.9
The text
As transmitted.
048
WWUS83 KTOP 100808
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
308 AM CDT Sat Jul 10 2021
KSZ023-038-039-055-100845-
Wabaunsee-Shawnee-Pottawatomie-Osage-
308 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHAWNEE...WABAUNSEE...
NORTHWESTERN OSAGE AND SOUTHEASTERN POTTAWATOMIE COUNTIES UNTIL 345
AM CDT...
At 307 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles southwest of St. Marys to 5 miles
northwest of Eskridge. Movement was southeast at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Northwestern Topeka, Wamego, Rossville, Alma, Eskridge, St. Marys,
Dover, Silver Lake, Maple Hill, McFarland, Harveyville, Paxico,
Belvue, Louisville, Willard, Keene and Volland.
This includes the following highways...
Interstate 70 between mile markers 323 and 355.
Kansas Turnpike between mile markers 155 and 164.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern and east central Kansas.
LAT...LON 3871 9592 3871 9595 3874 9595 3874 9609
3879 9639 3883 9639 3883 9645 3904 9641
3904 9639 3917 9639 3936 9636 3910 9573
TIME...MOT...LOC 0807Z 303DEG 35KT 3915 9613 3889 9620
$$
CP/BBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 12:32 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 10, 12:32 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1232 AM CDT Sat Jul 10 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 249 PM CDT Fri Jul 9 2021 The main focus for this forecast is the threat for storms tonight and tomorrow. This afternoon, a warm front continues to push north across the central Plains. Eastern Kansas is firmly within the warm sector and despite temperatures in the 90s and dewpoints in the 70s we are likely still well capped. This is evident by the lack of surface-based cumulus development and elevated cloud bases. Indications are that we will remain capped all day today and even through the night. A better chance of storms arrives tonight as a mid-level wave kicks off an MCS across the high Plains. The 12 UTC CAM suite is in fairly good agreement on the evolution of the MCS tonight. They have the MCS entering northern KS after midnight and exiting our area by 5 AM. If the MCS can maintain a developed cold pool and stay balanced enough through its life-cycle then it has the potential to produce damaging winds and heavy rainfall. However, most indications are that it will weaken as it enters our area and encounters a robust mid-level cap. The evolution of Saturday will be dependent on overnight/morning convection and cloud cover. Scattered showers and isolated storms may linger into the morning as a surface low and cold front pushes into the area. There is uncertainty as to timing and severity of any development later in the day as some guidance suggests showers and cloud cover will limit afternoon instability and some have the cold front almost out of our area by peak heating. The most likely location for afternoon/evening storms at this time is along and south of the I-35 corridor. Hail, damaging wind and heavy rain will be the main threats with any storms that develop Saturday afternoon/evening. The upper trough associated with this system becomes a closed low Saturday night over the MS River Valley. This will leave eastern Kansas in a position to receive wrap-around precipitation in the form of heavy showers as forecast soundings indicate a fully saturated sounding and PWATs around 1.75 inches. A potentially active pattern may continue into next week as additional waves meander through the flow into the middle of the week. Otherwise, expect cooler temperatures for the weekend behind the front with highs in the 70s and 80s, followed by a warm-up back into the 90s for the start of the work week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1232 AM CDT Sat Jul 10 2021 Timing and impacts of thunderstorms are the main challenge. Line of storms to the northwest making fast southeast progress and should be impacting all terminals in the next few hours. Wind gusts may approach 50 knots in the initial line. Upper trough in the area keeps chances in the much of the forecast but still believe the greatest chances should be in the afternoon. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Jones AVIATION...65
Hazardous weather outlook, Jul 9, 10:00 PM CDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 1000 PM CDT Fri Jul 9 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-110300- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 1000 PM CDT Fri Jul 9 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight. Thunderstorms, some possibly severe, are likely tonight into early Saturday morning. Damaging wind with locally heavy rainfall are the main hazards. The best potential for these severe storms appears to be along and north of Interstate 70, where a severe thunderstorm watch is in effect through 5 AM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe storms are possible Saturday afternoon for areas along and southeast of the Kansas Turnpike. Large hail, damaging wind, and heavy rainfall are the main threats with any storms that develop Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, Jul 10, 1:59 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
159 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 AM TSTM WND GST 7 SSE SILVER LAKE 39.02N 95.81W
07/10/2021 E60 MPH SHAWNEE KS NWS EMPLOYEE
&&Local storm report, Jul 10, 2:10 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
210 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND GST 3 NW TECUMSEH 39.07N 95.62W
07/10/2021 M56 MPH SHAWNEE KS ASOS
KTOP BILLARD AIRPORT.
&&Local storm report, Jul 10, 2:16 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
216 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND GST 6 WNW PAULINE 39.00N 95.80W
07/10/2021 E65 MPH SHAWNEE KS TRAINED SPOTTER
8 INCH TREE LIMBS BLOWN DOWN.
&&Local storm report, Jul 10, 2:19 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
219 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 AM TSTM WND GST 1 E PAULINE 38.96N 95.67W
07/10/2021 M60 MPH SHAWNEE KS ASOS
KFOE FORBES FIELD.
&&Special weather statement, Jul 10, 2:44 AM CDT, 24 minutes before
Special Weather Statement National Weather Service Topeka KS 244 AM CDT Sat Jul 10 2021 KSZ022-023-100815- Pottawatomie-Riley- 244 AM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RILEY AND SOUTHWESTERN POTTAWATOMIE COUNTIES UNTIL 315 AM CDT... At 244 AM CDT, Doppler radar was tracking a strong thunderstorm 4 miles northeast of Riley, moving southeast at 40 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Manhattan, Riley, St. George, Leonardville, Randolph, Keats and Tuttle Creek Lake. A Severe Thunderstorm Watch remains in effect until 500 AM CDT for northeastern Kansas. LAT...LON 3931 9692 3946 9680 3925 9633 3914 9651 TIME...MOT...LOC 0744Z 302DEG 34KT 3935 9678 CP/BB
Special weather statement, Jul 10, 3:08 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
308 AM CDT Sat Jul 10 2021
KSZ023-038-039-055-100845-
Wabaunsee-Shawnee-Pottawatomie-Osage-
308 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHAWNEE...WABAUNSEE...
NORTHWESTERN OSAGE AND SOUTHEASTERN POTTAWATOMIE COUNTIES UNTIL 345
AM CDT...
At 307 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles southwest of St. Marys to 5 miles
northwest of Eskridge. Movement was southeast at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Northwestern Topeka, Wamego, Rossville, Alma, Eskridge, St. Marys,
Dover, Silver Lake, Maple Hill, McFarland, Harveyville, Paxico,
Belvue, Louisville, Willard, Keene and Volland.
This includes the following highways...
Interstate 70 between mile markers 323 and 355.
Kansas Turnpike between mile markers 155 and 164.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern and east central Kansas.
LAT...LON 3871 9592 3871 9595 3874 9595 3874 9609
3879 9639 3883 9639 3883 9645 3904 9641
3904 9639 3917 9639 3936 9636 3910 9573
TIME...MOT...LOC 0807Z 303DEG 35KT 3915 9613 3889 9620
CP/BBThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:19 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 56 min |
| Jul 9, 11:54 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 66 min |
| Jul 10, 12:00 AM CDT | Severe Thunderstorm Warning | TOP | Cloud | 60 min |
| Jul 10, 12:13 AM CDT | Severe Thunderstorm Warning | TOP | Republic | 32 min |
| Jul 10, 12:34 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Marshall, Pottawatomie, Riley, Washington | 56 min |
| Jul 10, 12:57 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Marshall, Nemaha, Pottawatomie and 1 more | 48 min |
| Jul 10, 1:19 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Jackson, Morris, Shawnee, Wabaunsee | 56 min |
| Jul 10, 1:45 AM CDT | Severe Thunderstorm Warning | TOP | Brown | 30 min |
| Jul 10, 1:49 AM CDT | Special Weather Statement | TOP | Riley | 26 min |
| Jul 10, 1:58 AM CDT | Severe Thunderstorm Warning | TOP | Coffey, Douglas, Franklin, Jefferson, Lyon, Morris and 3 more | 47 min |
| Jul 10, 2:44 AM CDT | Special Weather Statement | TOP | Riley | 31 min |
| Jul 10, 3:27 AM CDT | Special Weather Statement | TOP | Lyon | 33 min |
| Jul 10, 4:02 AM CDT | Special Weather Statement | TOP | Lyon, Osage | 28 min |
| Jul 10, 4:13 AM CDT | Special Weather Statement | TOP | Cloud | 32 min |
| Jul 10, 4:25 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 35 min |
| Jul 10, 4:36 AM CDT | Special Weather Statement | TOP | Anderson, Franklin | 54 min |
| Jul 10, 4:40 AM CDT | Special Weather Statement | TOP | Clay | 35 min |
| Jul 10, 5:05 AM CDT | Special Weather Statement | TOP | Riley | 40 min |
| Jul 10, 5:58 AM CDT | Special Weather Statement | TOP | Wabaunsee | 47 min |
| Jul 10, 3:34 PM CDT | Special Weather Statement | TOP | Republic | 56 min |
| Jul 10, 4:11 PM CDT | Special Weather Statement | TOP | Washington | 34 min |
| Jul 10, 4:45 PM CDT | Special Weather Statement | TOP | Washington | 30 min |
| Jul 10, 4:53 PM CDT | Special Weather Statement | TOP | Brown, Nemaha | 67 min |
| Jul 10, 5:05 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Washington | 25 min |
| Jul 10, 5:26 PM CDT | Special Weather Statement | TOP | Pottawatomie | 34 min |
| Jul 10, 5:47 PM CDT | Special Weather Statement | TOP | Pottawatomie | 28 min |
| Jul 10, 5:54 PM CDT | Special Weather Statement | TOP | Dickinson, Geary | 36 min |
| Jul 10, 6:16 PM CDT | Special Weather Statement | TOP | Jefferson | 29 min |
| Jul 10, 6:47 PM CDT | Special Weather Statement | TOP | Douglas | 28 min |
| Jul 10, 6:52 PM CDT | Special Weather Statement | TOP | Douglas, Osage, Shawnee | 53 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.